Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 121, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Nov 15, 2011, 1:33 PM CST for Harris County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 15, 2011, 1:33 PM CST (19:33 UTC)
- Expired
- Nov 15, 2011, 2:00 PM CST
- In force
- 27 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
County Harris County, TX
The radar
The Houston radar (KHGX), 80 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 15, 8:57 AM CST | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.6 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -395 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
029
WUUS54 KHGX 151933
SVRHGX
TXC201-152000-
/O.NEW.KHGX.SV.W.0121.111115T1933Z-111115T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
133 PM CST TUE NOV 15 2011
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL HARRIS COUNTY IN SOUTHEAST TEXAS...
* UNTIL 200 PM CST
* AT 129 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 18 MILES SOUTHWEST OF TOMBALL...
OR 6 MILES NORTHEAST OF KATY...AND MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IN THE SEVERE THUNDERSTORM WARNING INCLUDE BUT ARE NOT
LIMITED TO HOOKS AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 4 PM FOR THE WARNED
AREA.
&&
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 3008 9544 2982 9575 2987 9581 3010 9570
3011 9566
TIME...MOT...LOC 1933Z 213DEG 32KT 2990 9575
$$1 follow-up statement
781
WWUS54 KHGX 152000
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
200 PM CST TUE NOV 15 2011
TXC201-152009-
/O.EXP.KHGX.SV.W.0121.000000T0000Z-111115T2000Z/
HARRIS TX-
200 PM CST TUE NOV 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR HARRIS COUNTY WILL EXPIRE AT
200 PM CST...
THE STORM THAT PROMPTED THE WARNING HAS WEAKED SLIGHTLY AND MOVED
OUT OF THE WARNED AREA. NO REPORTS OF DAMAGE HAVE BEEN RECEIVED THUS
FAR.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 4 PM.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 3008 9544 2982 9575 2987 9581 3010 9570
3011 9566
TIME...MOT...LOC 1959Z 213DEG 32KT 3009 9560
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 15, 12:13 PM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Nov 15, 12:13 PM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1213 PM CST TUE NOV 15 2011
.AVIATION...
LL SOUTHEASTERLY FLOW INCREASING WITH TEMPERATURES IN THE LOWER
80S AIDING WIDESPREAD DEVELOPMENT OF SHRA/TSRA AS UPPER JET IS
DIVERGING OVER SETX. EXPECTING SHRA AND TSRA TO PLAGUE THE AREA
TERMINALS THROUGH 23Z. INITIALLY CLL/UTS/SGR BUT SPREADING EAST AS
THE UPPER LOW MOVES EAST. POTENTIAL FOR STRONG GUSTY WINDS
CONTINUES ACROSS THE REGION WITH THE STRONG TO SEVERE STORMS. A
LULL FOR A FEW HOURS AFTER THE STORMS DEPART THEN MVFR CIGS SET IN
THIS EVENING AND BY MIDNIGHT SHOULD BE FALLING INTO IFR AND
EVENTUALLY LIFR. VERY RAPID CLEARING AFTER 13-14Z WITH WARM
WESTERLY FLOW. DRY COLD FRONT SHOULD BE NEARING CLL AROUND 17-19Z
TIMEFRAME WEDNESDAY WITH THE ONLY IMPACT BEING SOME MID LEVEL
CLOUDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 76 60 77 48 66 / 80 10 10 10 10
HOUSTON (IAH) 78 62 83 52 67 / 80 20 10 10 10
GALVESTON (GLS) 76 67 80 57 68 / 70 30 10 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL MIDNIGHT CST TONIGHT
FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH
ISLAND TO FREEPORT 20 TO 60 NM.
&&
AVIATION/MARINE...45Hazardous weather outlook, Nov 15, 5:14 AM CST, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 514 AM CST TUE NOV 15 2011 TXZ163-164-176>179-195>200-210>214-226-227-235>238-161300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 514 AM CST TUE NOV 15 2011 ...SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY ACROSS SOUTHEAST TEXAS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISE FOR SEVERE THUNDERSTORMS TODAY AS A STRONG UPPER LEVEL STORM SYSTEM MOVES ACROSS THE AREA. THE MAIN SEVERE WEATHER THREATS ARE STRONG DAMAGING WINDS AND ISOLATED TORNADOES. THE MAIN TIME FRAME FOR THE SEVERE THREAT IS FROM THE LATE MORNING INTO THE LATE AFTERNOON. WIDESPREAD RAINFALL AMOUNTS UP TO ONE INCH ARE EXPECTED WITH ISOLATED TOTALS OF TWO INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND EARLY THIS EVENING.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 1:44 PM CST | Severe Thunderstorm Warning | HGX | Montgomery, Walker | 46 min |
| Nov 15, 2:02 PM CST | Special Weather Statement | HGX | Brazos, Burleson | 58 min |
| Nov 15, 2:05 PM CST | Tornado Warning | HGX | Montgomery, San Jacinto | 40 min |
| Nov 15, 2:16 PM CST | Severe Thunderstorm Warning | HGX | Harris, Montgomery | 29 min |
| Nov 15, 2:42 PM CST | Tornado Warning | HGX | Polk, San Jacinto, Trinity | 48 min |
| Nov 15, 3:27 PM CST | Special Marine Warning | HGX | 33 min | |
| Nov 15, 3:31 PM CST | Special Weather Statement | HGX | Chambers | 29 min |
| Nov 15, 3:45 PM CST | Special Weather Statement | HGX | Chambers | 60 min |
| Nov 15, 4:22 PM CST | Special Weather Statement | HGX | Polk | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.